MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; RETROVERSION HNDL

EXACTECH, INC. EQUINOXE; RETROVERSION HNDL
Catalog Number 301-03-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken instrument reported was likely the result of directly impacting the retroversion bar while engaged with the broach handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion bar, leading to ultimate failure.
 
Event or Problem Description
As reported, during a procedure on this (b)(6) male, the surgeon was removing the stem trial and hit the retroversion handle with a mallet, causing handle to break off.No pieces fell into surgical site.Patient was last known to be in stable condition following the event.Device to be returned for evaluation.

Brand Name
EQUINOXE
Common Device Name
RETROVERSION HNDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11640116
Report Number1038671-2021-00160
Device Sequence Number3051800
Product Code LXH
UDI-Device Identifier10885862079626
UDI-Public10885862079626
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-03-10
Device Lot Number112196005
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR